Ohio, 2004Flash Flood in Ohio, June 17 to 18, 2004
June 17 to 18, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 17, 3:10 AM EST, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 17, 3:10 AM EST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 AM EDT THU JUN 17 2004
BNDRY TO OUR NORTH WILL PROVIDE THE FOCUSING MECHANISM FOR CONTD
PRECIP/STORMS INTO TNGT AS SFC LOW WORK NEWD TWD WRN NY.
SERIES OF SHRT/WVS...PWS AOA 1.8...850 JET 30KTS FOR GOOD WAA AND
LIFT WILL ENHANCE THE LIKELIHOOD FOR FLOODING AS GROUNDS VERY SATURATED
FROM PREVIOUS DAYS RAINS...THUS FFA CONTS.
FRONTAL BNDRY WORKS TWD M/D LINE FRIDAY BUT WILL STALL AND COUPLED
WITH UNSTABLE AIRMASS WILL GO CHC POPS FRI-SAT BFR UPPER TROF SWINGS
SEWD AND DRY REGIME FOR SAT NGT-SUN NGT...ONLY CHANGE TO XNTD IN
COORD WITH ADJ OFFICES.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH TIL 10 PM EDT THIS EVENING FOR ZONE MDZ001.
OH...FLASH FLOOD WATCH TIL 10 PM EDT THIS EVENING FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLASH FLOOD WATCH TIL 10 PM EDT THIS EVENING FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.
WV...FLASH FLOOD WATCH TIL 10 PM EDT THIS EVENING FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Jun 17, 3:44 AM EST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
444 AM EDT THU JUN 17 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-170843-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
444 AM EDT THU JUN 17 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL OCCUR.
SOME OF THESE STORMS MAY PRODUCE FLOODING RAINS ALONG WITH GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 17, 2:09 AM EST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 AM EDT THU JUN 17 2004
PAZ021-170815-
ALLEGHENY PA-
309 AM EDT THU JUN 17 2004
...SHOWERS AND THUNDERSTORMS MOVING INTO THE COUNTY...
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS ALLEGHENY COUNTY
BETWEEN 3 AND 4 AM THIS MORNING...AFFECTING MAINLY NORTHERN SECTIONS.
SOME OF THESE STORMS WILL PRODUCE HEAVY
DOWNPOURS...GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING.
PONDING OF WATER ON ROADWAYS AND IN LOWLYING AREAS MAY OCCUR.
MOTORISTS ARE URGED TO EXERCISE CAUTION IN TRAVEL.
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT
THURSDAY.
Flash Flood, Coshocton
- When
- June 17, 8:00 AM EST to June 18, 3:00 PM EST
- Where
- Coshocton County, 5 mi N of Warsaw
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.302, -81.920 (the zone’s center; the record gives no point)
At 9 AM EDT, State Rte 715 was flooded and closed behind Mohawk Dam Also, along Killbuck Creek these roads flooded: SR 60 from Layland to Blissfield, southward to Rte 36. County Rd 24 near Metham flooded. At 11 PM EDT on the 17th, several roads remained flooded. At 1002 PM EDT on the 17th, Rte 83 flooded 8 miles north of Coshocton.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, June 17, 20041 death · 2 events
- Flash Flooding and Hail in Texas, June 17, 2004$3.9 million · 1.75 in hail · 24 events
- Tornado and Flash Flooding in Maryland, June 17, 2004$793,000 · F0 · 18 events
- Hail and Damaging Winds in Kansas, June 17 to 18, 2004$600,000 · 1.75 in hail · 4 events
- Lightning Strike in Delaware, June 17, 2004$500,000 · 1 event
- Flash Flood in Tennessee, June 17, 2004$300,000 · 1 event
- Tornadoes and Flash Flooding in Texas, June 17, 2004$60,000 · F0 · 29 events
- Hail and Damaging Winds in Oklahoma, June 17, 2004$90,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Ohio, June 17, 2004$69,000 · 50 kt wind · 10 events
- Tornado in Pennsylvania, June 17, 2004$100,000 · F0 · 1 event
- Damaging Winds in Ohio, June 17, 2004$50,000 · 65 kt wind · 5 events
- Lightning Strike in Colorado, June 17, 2004$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404314.